MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE

WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE
Catalog Number AS-1-S
Medical Device Problem Codes Retraction Problem (1536); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
In preparation for a procedure, the user selected a cook acusnare polypectomy snare.It was reported that the user opened the package and discovered the wire core near the handle was broken.It was not used on the patient.This occurred prior to patient contact; there was no impact to the patient.
 
Additional Manufacturer Narrative
Section g: pma/510(k):k173673.The product was returned for evaluation and the investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report with product evaluation information.
 
Additional Manufacturer Narrative
510(k): k173673.Investigation evaluation: the product said to be involved was returned in a white plastic bag with an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report for handle cannula bent.The snare was returned fully retracted into the sheath.During a visual examination, it could be seen that the handle cannula was bent out of the side of the handle, and the handle cannula was separated within the sheath.During a functional test the snare would advance and retract with significant difficulty.The device was returned to the supplier for further evaluation and the following was provided, "initial visual evaluation of the device could not confirm the user reported event that the "wire core near handle was broken." what was identified was the pushrod (handle cannula) of the device is bent.Additionally, the outer sheath is indented in some areas and the cannula is not seated properly inside the nose cap portion of the handle.The drive wire of the device remained in place inside the pushrod and flush where the hot pin resides.Functionality of the device is very limited as the contour of the pushrod makes it very difficult to move through the nose cap when the finger loop is moved along the stem.No additional testing was performed.The end user stated the device was pulled out of packaging and noticed the 'wire core near handle was broken." however, looking at the tip of the snare there appears to be burn marks on the wire, suggesting that this device was active at some point.Based on the evaluations performed, the reported complaint for "wire core near handle broken" is not confirmed.The evaluation can confirm the pushrod of the device was bent.The root cause is unknown." the device history record for was reviewed.This lot was manufactured october 2023.There were relevant defects in the manufacturing/fqc checklists for defects for bad pushrod crimps = 6.The device history record for the lot # said to be involved was reviewed.Nonconformances that could potentially be related to the complaint were contained in the associated dhr.The nonconformance documentation supports the affected device(s) were dispositioned appropriately prior to release of this lot.There is no evidence nonconforming product was released for distribution.In an effort to heighten awareness of the potential connection of the customers report to the current manufacturing processes production personnel were notified.Investigation conclusion: our laboratory evaluation of the device confirmed the report for handle cannula bent.The supplier provided the following, "a review of the device history record was performed and all relevant defects have been noted.The visual evaluation of the device did not confirm the users complaint of "wire core near handle broken," however the customers evaluation finding of the handle cannula being bent was confirmed.The visual evaluation found the pushrod (handle cannula) to be bent.The root cause could not be determined." the instructions for use direct the user to: "fully retract and extend snare to confirm smooth operation of device." damage to the product can occur if the device experiences excessive pressure during use.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
FDI, SNARE, FLEXIBLE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON COOK MEDICAL INC.
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
8002454707
MDR Report Key19003077
Report Number1037905-2024-00190
Device Sequence Number9373051
Product Code FDI
UDI-Device Identifier00827002226296
UDI-Public(01)00827002226296(17)261025(10)W4777794
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAS-1-S
Device Lot NumberW4777794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer03/29/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE-OLYMPUS JF260.
Patient SexUnknown